Alert archive / Washington / High Wind Warnings in 2008

High Wind Warning 9, NWS Portland, OR

November 8, 2008

NWS Portland, OR issued this high wind warning at Nov 8, 2008, 4:31 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 4:31 AM PST (12:31 UTC)
Expired
Nov 8, 2008, 11:00 AM PST
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 081231
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
431 AM PST SAT NOV 8 2008

ORZ001-WAZ021-081900-
/O.NEW.KPQR.HW.W.0009.081108T1231Z-081108T1900Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
RAYMOND...LONG BEACH...CATHLAMET
431 AM PST SAT NOV 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING FOR TH
NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

A DEEPENING LOW PRESSURE AREA MOVING NORTH OFF THE OREGON COAST
THIS MORNING IS SWINGING A COLD FRONT TOWARD THE COAST AND
PRODUCING WINDS 40 TO 45 MPH NEAR THE BEACHES AND HEADLANDS OF THE
NORTH OREGON COAST. GARIBALDI ALONG THE NORTH OREGON COAST WAS
REPORTING 44 MPH SOUTH WINDS THIS MORNING. EXPECT SOUTH WINDS 40
TO 45 MPH WITH GUSTS 60 MPH ALONG THE NORTH OREGON COAST AND THE
SOUTH WASHINGTON COAST UNTIL THE FRONT MOVES INLAND AND THE LOW
MOVES FARTHER NORTH LATER THIS MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS76 KPQR 081238 CCA
NPWPQR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PORTLAND OR
437 AM PST SAT NOV 8 2008

ORZ001-WAZ021-081900-
/O.COR.KPQR.HW.W.0009.081108T1237Z-081108T1900Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
RAYMOND...LONG BEACH...CATHLAMET
437 AM PST SAT NOV 8 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM PST THIS MORNING FOR THE
NORTH OREGON COAST AND THE SOUTH WASHINGTON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

A DEEPENING LOW PRESSURE AREA MOVING NORTH OFF THE OREGON COAST
THIS MORNING IS SWINGING A COLD FRONT TOWARD THE COAST AND
PRODUCING WINDS 40 TO 45 MPH NEAR THE BEACHES AND HEADLANDS OF THE
NORTH OREGON COAST. GARIBALDI ALONG THE NORTH OREGON COAST WAS
REPORTING 44 MPH SOUTH WINDS THIS MORNING. EXPECT SOUTH WINDS 40
TO 45 MPH WITH GUSTS 60 MPH ALONG THE NORTH OREGON COAST AND THE
SOUTH WASHINGTON COAST UNTIL THE FRONT MOVES INLAND AND THE LOW
MOVES FARTHER NORTH LATER THIS MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000
WWUS76 KPQR 081914
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1114 AM PST SAT NOV 8 2008

ORZ001-WAZ021-082015-
/O.EXP.KPQR.HW.W.0009.000000T0000Z-081108T1900Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
RAYMOND...LONG BEACH...CATHLAMET
1114 AM PST SAT NOV 8 2008

...HIGH WIND WARNING FOR THE NORTH OREGON COAST AND THE SOUTH
WASHINGTON COAST HAS EXPIRED...

THE HIGH WIND WARNING FOR THE NORTH OREGON COAST AND THE SOUTH
WASHINGTON COAST IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 8, 2:30 AM PST, 2 hours 1 minute earlier.

Area forecast discussion, Nov 8, 2:30 AM PST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
230 AM PST SAT NOV 8 2008

.SYNOPSIS...ANOTHER COLD FRONT NEAR THE COAST WILL MOVE ACROSS THE
FORECAST AREA TODAY FOLLOWED BY A COLD UPPER LEVEL TROUGH TONIGHT
AND SUNDAY. THAT WILL BRING A MIX OF WEATHER WITH IT INCLUDING
RAIN...THUNDERSTORMS...AND IN THE MOUNTAINS SNOW LEVELS WILL FALL
TONIGHT WITH SNOW ACCUMULATING DOWN TO THE HIGHER PASSES. RATHER WET
AND MILD CONDITIONS  CONTINUE NEXT WEEK...WITH ANOTHER STRONG FRONT
EXPECTED MID-WEEK.
&&

.SHORT TERM...ONE COLD FRONT IS INLAND AND SECONDARY COLD FRONT OFF
THE COAST WILL MOVE INLAND WITH COLDER MORE UNSTABLE AIR ALOFT TODAY.
RAIN WILL  TRANSITION TO SHOWERS BEHIND THE FRONT. CAN NOT ELIMINATE
THE POSSIBILITY OF  ISOLATED THUNDERSTORMS IN THE UNSTABLE AIR MASS
MOVING INLAND TODAY. PRECIPITATION WILL INCREASE OVER THE CASCADES AS
THE UPPER LEVEL TROUGH COMES INLAND THIS EVENING AND IN UPSLOPE
SHOWERS BEHIND THE FRONT WITH SNOW LEVELS LOWERING DOWN TO THE HIGHER
PASSES. LOOKS LIKE THERE MAY BE ENOUGH SNOW ABOVE 4500 FEET IN THE
NORTH OREGON CASCADES AND THE LANE COUNTY CASCADES FOR A LOW END
WINTER WEATHER ADVISORY FOR SNOW. THE HIGHEST AMOUNTS WILL BE UP
NEAR THE SKI RESORTS. WILLSON
&&

.LONG TERM...NO CHANGES...PREVIOUS DISCUSSION FOLLOWS...
AN ACTIVE STORM TRACK IS EXPECTED TO CONTINUE THROUGH NEXT WEEK. NOT
MUCH CHANGE MADE IN THE EXTENDED FORECAST PACKAGE. MODELS SHOW FAIRLY
GOOD AGREEMENT IN BRINGING BACK A WARMER AIR MASS AND SEVERAL
DISTURBANCES DURING THE WEEK. HOWEVER...WITH FAST ZONAL FLOW SETTING
UP FOR THE DISTRICT...IT IS DIFFICULT TO TIME EACH SYSTEM AT THIS
POINT...BUT SUFFICE IT TO SAY THAT THE MID TO LATE WEEK FORECAST
REMAINS WET AND PROBABLY MILD.
&&

.AVIATION...FRONT MOVING ONSHORE IS BRINGING S WINDS GUSTING TO
35 KTS ALONG THE COAST EARLY THIS MORNING. GUSTY S WINDS SHOULD
SPREAD INLAND WITH THE FRONT AS THE MORNING GOES ON. MAINLY VFR
CONDITIONS THIS MORNING...THOUGH SOME HEAVIER RAIN ALONG THE FRONT
MAY BRIEFLY PUSH CIGS/VSBYS INTO MVFR/LOCAL IFR CATEGORY. AREAS MVFR
BECOME MORE PREVALENT ALONG THE COAST AS SECOND FRONTAL ZONE MOVES
ONSHORE 13Z-15Z...THEN LIKELY PERSIST FOR MUCH OF THE DAY. FURTHER
INLAND...MAINLY VFR TODAY WITH OCCASIONAL MVFR IN SHOWERS. ISOLATED
THUNDERSTORMS POSSIBLE THROUGHOUT THE DISTRICT THROUGH THIS EVENING.

KPDX AND APPROACHES...MAINLY VFR WITH EAST WINDS EARLY...SHIFTING TO
SOUTH AND BECOMING GUSTY BY 15Z-16Z. BRIEF MVFR CIGS/VSBYS POSSIBLE
IN RAIN AS FRONT MOVES THROUGH THIS MORNING...FOLLOWED BY MAINLY VFR
BUT OCCASIONAL MVFR CONDITIONS IN SHOWERS FOR THE REMAINDER OF THE
DAY. ISOLATED THUNDERSTORMS POSSIBLE THROUGH THIS EVENING.

&&

.MARINE...SOUTH WINDS HAVE INCREASED TO 20-30 KT ACROSS THE COASTAL
WATERS THIS MORNING...WITH NUMEROUS STATIONS REPORTING GUSTS 35-40
KTS. THEREFORE THE GALE WARNING IS VERIFYING NICELY...AND GALES
SHOULD CONTINUE THROUGH AROUND MIDDAY...BEFORE WINDS SLACKEN
SOMEWHAT. SCA WINDS STILL LIKELY THROUGH TONIGHT...GRADUALLY VEERING
TO W-NW. W SWELL BUILDS TODAY AND TONIGHT...REACHING 15-17 FT BY
SUNDAY MORNING. ACTIVE PATTERN TO CONTINUE THROUGH THE WEEK...WITH
ANOTHER GALE POSSIBLE TUE/WED...AND POSSIBLY ANOTHER BY THE END OF
THE WEEK.  WEAGLE

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR/WA...GALE WARNING FROM CAPE SHOALWATER TO FLORENCE UNTIL MIDDAY
          TODAY.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH TONIGHT.
        SNOW ADVISORY FOR THE NORTH OREGON CASCADES AND THE LANE
         COUNTY CASCADES FROM 4 PM PST THIS AFTERNOON UNTIL 4 PM PST
         SUNDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 8, 3:04 AM PST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
304 AM PST SAT NOV 8 2008

ORZ011-013-WAZ019-091115-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
304 AM PST SAT NOV 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW ADVISORY 4 PM SATURDAY THROUGH 4 PM SUNDAY

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SNOW REPORTS IN THE MOUNTAINS WOULD BE APPRECIATED AS SNOW
BEGINS TO ACCUMULATE THIS EVENING AND TONIGHT.

ORZ001>010-012-014-WAZ020>023-039-040-091115-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-SOUTH WASHINGTON COAST-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
304 AM PST SAT NOV 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-091115-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
304 AM PST SAT NOV 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TONIGHT

GALE WARNING IN EFFECT

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE WARNING IN EFFECT UNTIL SATURDAY MORNING

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:00 PM PSTHigh Surf AdvisoryPQR24 hr
Nov 8, 2:02 AM PSTWinter Weather AdvisoryPQR25 hr
Nov 8, 11:45 AM PSTSmall Craft Advisory for WindsPQR30 hr
Nov 8, 11:45 AM PSTSmall Craft Advisory for Hazardous SeasPQR43 hr

Nearby

High Wind Warnings in Washington, 2008High Wind Warnings in Oregon, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.